Thunderstorm Wind, Baker
- When
- June 4, 9:30 AM MST to 10:30 AM MST
- Where
- Baker County, Sumpter
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.917, -118.200
Roofs damaged and trees blown down
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 4, 8:45 AM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 945 AM MDT SUN JUN 4 2006 .DISCUSSION...FORECAST ON TRACK. RIDING WITH THE THREAT OF SHOWERS ALMOST EVERYWHERE TODAY BUT THE MAIN THUNDERSTORM THREAT REMAINS WELL NORTH OF THE SNAKE RIVER WITH STRONG DYNAMICS WORKING ACROSS THIS AREA AT THE PRESENT TIME. FEELING IS THAT STRONG STORMS WILL REMAIN NORTH OF OUR CWFA...POSSIBLY JUST SKIRTING OUR WEST CENTRAL AND BAKER COUNTY OREGON ZONES. HOWEVER...WE ARE PRESENTLY WATCHING A DEVELOPING LINE OF STORMS JUST WEST OF BAKER COUNTY OREGON NEAR THE JOHN DAY AREA. THIS AREA LYING IN THE MOST FAVORABLE QUADRANT OF THE JET MOVING AND INSTABILITY AXIS. && .PREV DISCUSSION...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH MONDAY. UPPER LEVEL S/WV LOW PRESSURE TROUGH JUST OFFSHORE NORTHWEST COAST WAS MOVING NORTHEAST OVERNIGHT AND WILL CONTINUE LIFTING NORTHEAST THROUGH WA THIS MORNING REACHING ID PANHANDLE BY THIS AFTERNOON AND INTO SOUTH CENTRAL CANADA TONIGHT. DEEPEST MOISTURE AND BEST DYNAMICS WITH S/WV WILL BE MOSTLY NORTH OF CWFA AS IT PASSES TO NORTH TODAY/TONIGHT THOUGH ASSOCIATED SURFACE COLD FRONT IN CENTRAL ORE AS OF 08Z MOVES INTO SOUTHEAST ORE ZONES THIS MORNING AND ACROSS SOUTHWEST ID THIS AFTERNOON/EVENING. COASTAL WEATHER RADARS SHOWING PRECIPITATION ALONG FRONTAL BAND IN CENTRAL ORE APPROACHING HARNEY COUNTY AS OF 09Z. GOES SOUNDER SHOWING INCH PLUS PRECIPITABLE WATER VALUES WITH S/WV AND LIS ALREADY NEAR ZERO ALONG FRONTAL BAND. SHOWERS/SCATTERED THUNDERSTORMS LIKELY NORTHERN ZONES TODAY WITH POPS DECREASING SOUTHWARD TO DRY CONDITIONS NEAR NV BORDER ZONES. A FEW RESIDUAL SHOWERS THIS EVENING IN EASTERN VALLEY COUNTY THEN DRYING/DECREASING CLOUDS WITH DRIER POST-FRONTAL AIR MASS MOVING OVER CWFA. WITH DECREASED CLOUDS MON MORNING COULD SEE SOME MOUNTAIN VALLEY FOG UNTIL ABOUT MID MORNING IN NORTHERN ZONES. TRAILING S/WV TROUGH IN GULF OF ALASKA SLIDES EAST JUST NORTH OF CANADIAN BORDER MON FOR ONLY FEW CLOUDS IN NORTHERN ZONES WITH REST OF CWFA UNDER WARMING AIR MASS AS HIGH PRESSURE OVER FOUR CORNERS AREA BEGINS TO BUILD. MAX TEMPS TODAY LITTLE CHANGED OVER NORTHERN ZONES UNDER CLOUDS/SHOWERS AND PASSING S/WV TO NORTH. HOWEVER SOUTHERN 1/2 CWFA WILL WARM 3-7 DEGREES OVER SAT MAX TEMPS. ANOTHER 3-7 DEGREE WARMING MON WILL BRING MAX TEMPS TO 5-10 DEGREES ABOVE NORMAL. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...RIDGE BUILDS OVER INTERMOUNTAIN WEST THROUGH THE MIDDLE OF THE WEEK. THIS WILL RESULT IN WARMER TEMPS /10-15F ABOVE NORMAL/ FOR TUESDAY AND WEDNESDAY. AN INTERESTING FEATURE THE MODELS ARE PICKING UP ON IS THE CIRCULATIONS AROUND A WEAK LOW OFF THE BAJA COAST AND THE INTERMOUNTAIN WEST RIDGE COUPLED WITH A TROUGH APPROACHING THE NORTH PACIFIC COAST WILL PULL MOISTURE UP FROM THE GULF OF CALIFORNIA INTO SW IDAHO BY TUESDAY AFTERNOON. IN RESPONSE PW/S INCREASE TO OVER AN INCH IN THE TREASURE VALLEY BY WEDNESDAY AFTERNOON. WITH THE WARM SURFACE TEMPERATURES AND INCREASED MOISTURE HAVE INCREASED CHANCE OF PRECIP ALONG ID/NV BORDER FOR TUESDAY AFTERNOON AND KEPT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST LOCATIONS ON WEDNESDAY. NORTHERN TROUGH PUSHES THROUGH THE PACIFIC NORTHWEST THU/FRI. CONDITIONS SHOULD BEGIN TO DRY OUT BY SATURDAY. && .AVIATION...A COLD FRONT WILL MOVE FROM WEST TO EAST TROUGH THE FORECAST AREA TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING WELL AHEAD OF THE FRONT IN THE WEST CENTRAL MOUNTAINS THIS MORNING. A LINE OF THUNDERSTORMS ALONG THE FRONT EXTENDING SOUTH SOUTH WEST FROM THE BAKER CITY AREA TOWARDS BURNS OREGON WILL MOVE EAST AFFECTING BAKER COUNTY OREGON AND PORTIONS OF NORTHERN MALHEUR COUNTY BEFORE NOON. THE LINE OF THUNDERSTORMS WILL MOVE THROUGH WASHINGTON...ADAMS AND VALLEY COUNTY BETWEEN NOON AND 3 PM MDT. GUSTY SFC WINDS TO 30 KTS ARE POSSIBLE WITH THESE STORMS WITH CEILINGS AND VISIBILITIES BRIEFLY MVFR/IFR. THE LINE OF THUNDERSTORMS IS NOT EXPECTED AFFECT AREAS SOUTH OF THE SNAKE RIVER. WINDS WILL SHIFT TO A WESTERLY OR NORTHWESTERLY DIRECTION BEHIND THE FRONT BY LATE AFTERNOON WITH VFR. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...KP LONG TERM...DG AVIATION...JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 633 AM MDT SUN JUN 4 2006 IDZ011>016-028>030-ORZ061>064-051245- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 533 AM PDT SUN JUN 4 2006 /633 AM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Pendleton radar (KPDT), 100 km away, was scanning. The volume nearest the first event began at 16:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Roofs damaged and trees blown down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516530.